Q. Can a lesion inside the ear cause lightheadedness, fatigue and enlarged lymph nodes below jaw?

Answered by
Dr. Syed Tehmid
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Mar 22, 2020

Hello doctor,

I have been looking for the cause of my constitutional symptoms including lightheadedness and fatigue. I have enlarged lymph nodes, with the biggest being behind my jaw just under my ear on the left side.

I used a camera to look inside of my ear, and I found a concerning discolored area of the skin inside my left ear canal. It does not look like ear wax, and it does not hurt, but I am concerned that it is melanoma or another harmful growth? I have images of it I will try to attach.

Dr. Syed Tehmid

Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

The area of discoloration does seem to be something like a nevus. Though uncommon nevus can occur in the external auditory canal. Otherwise, your external auditory canal and TM (tympanic membrane) are normal and are not a source of fatigue and lightheadedness. Did you try palpating the lesion? Did you clean ear by syringing?

Malignant melanoma in this region is very rare and can be very silent. The best way of making sure that the node below your ear is not due to the lesion is to go for fine needle aspiration cytology. Further, you need to monitor for the growth of the lesion. However, it is most likely to be a benign lesion.


Was this answer helpful?

 | 

Thank you doctor,

I will try syringing the ear. On palpation, it is hard and slightly painful, which makes me think it may be a scab? I will monitor it. I will consider finding a local ENT for fine needle aspiration of my swollen lymph node.

Dr. Syed Tehmid

Otolaryngology (E.N.T)
#

Hi,

Welcome back to icliniq.com.

It could be a scab you might have got by accidentally injuring your ear while routine cleaning. In case you manage to do dislodge the lesion or a bit of it and you are not sure of it. You can send the same for histopathology.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am having diarrhea, severe headaches, and fatigue after contraceptive pill withdrawal. Please help.

Query: Hello doctor, Since I came off the pill 14 months ago, I have had lots of issues: black, brown, smelly spotting, irregular periods, severe pain, severe fatigue, been to the emergency department many times with different issues (stomach bleeding, severe stomach pains, lightheadedness, back and neck ...  Read Full »

Should I worry about my nevus spilus turning cancerous?

Query: Hello doctor, I have speckled lentiginous nevi, also known as nevus spilus. I have had it since I was a baby. I do not know if it is congenital. Ever since I read online that they can transform dangerous, I do not feel comfortable in my own skin. I know the nevus spilus is alright right now. Its ...  Read Full »

Can Hashimoto's disease cause enlarged lymph nodes?

Query: Hello doctor, I am a 30 year old female. I have Hashimoto's hypothyroidism since four years. I take Eltroxin daily and go for a thyroid sonar once a year. I went for an ultrasound yesterday and my report stated that my thyroid features are consistent with Hashimoto's thyroiditis. But, what reall...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.